MAUDE Adverse Event Report: PENUMBRA, INC. POD 3; HCG, KRD

PENUMBRA, INC. POD 3; HCG, KRD
Catalog Number RBYPOD3
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/02/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the left gonadal vein using pod3s.During the procedure, the physician successfully implanted a pod3 and pod4 into the target vessel using a lantern delivery microcatheter (lantern).While advancing the next pod3 through the lantern, the pod3 became stuck inside, mid-shaft.The pod3 was then removed and the lantern was flushed.The physician then made three additional attempts to advance the pod3 through the lantern, however, the pod3 became stuck in the same location during each attempt and was unable to advance any further.Therefore, the pod3 was removed from the procedure.The procedure was completed using the same lantern and a ruby coil.There was no report of an adverse effect to the patient.

Brand Name
POD 3
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key9263911
Report Number3005168196-2019-02025
Device Sequence Number14055793
Product Code HCG
UDI-Device Identifier00814548019581
UDI-Public00814548019581
Combination Product (Y/N)Y
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K173614
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/02/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/11/2026
Device Catalogue NumberRBYPOD3
Device Lot NumberF85824
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/02/2019
Initial Report FDA Received Date10/31/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age13 YR
Date Report Sent to FDA01/01/2005